Get E-Book on COVID-19

Q. My fingers are numb. Should I worry?

Answered by
Dr. Aida Quka
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 29, 2020

The patient is 55 years old,168cm height and weight 88kg She had severe pain in her back; she couldn't sit, stand, walk, or lie down. After a long bed rest, she was getting a bit better. After three epidural injection times, she experiences worse pain on her back, especially the left side (around lumbar area L4-L5). She continued the treatment with PRP injection and other epidural and ozone injections. This time she also got an injection on her left knee due to pain but still suffered lots of pain.

Before two weeks ago, she had severe pain between L4-L5 and L5-L6. The pain was sharp and continuous (just like needles). She also feels numbness on her fingers on her hands(not to mention Carpal tunnel syndrome on both hands) and her feet, especially on her index toe and middle toe and around(external) the knee area.

#

Hello!

Welcome to icliniq!

I understand your concern and would explain that the pain in her back is quite normal, related to L4-L5 bulging disck. For this reason, i would recommend starting treatment with Pregabalin or Gabapentine. Regarding the numbness in her fingers, I would recommend performing also a cervical spine X ray study, in order to exclude possible degenerations of the cervical vertebral column. Hope to have been helpful! I remain at your disposal in case of further questions whenever you need! Kind regards.


Was this answer helpful?

 | 


Related Questions:
Is it safe to take Gabapentin for diabetic neuropathy?

.. I am Dr Anshul Varshney for your help. It's an excellent drug. Infact it's an elder sister of Pregabalin only. Gabapentin is little more potent then Pregabalin. Only possible side effect of that drug is dizziness but since your mother has been ...   Read full

I feel numbness in penis. Is it due to nerve impingement?

There is no tingling or pins and needles on the shaft ...   Read full

Why am I having anxiety after stopping Gabapentin?

.. clearly described several psychosomatic symptoms. On the core of such symptoms is anxiety. Anxiety can take several forms and can manifest in different ways in different individuals. For some it may be palpitations and breathlessness, for some it ...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why is there numbness in my hands and feet?

Query: Hi doctor, I have numbness in my hands and feet for the past two years. It is worsening gradually. The last month, it has got significantly aggravated. The numbness starts with tingling. When I am trying to grab something, I am unable to grab it. I also suffer from worsening cognitive function as I...  Read Full »

Why is my left foot numb?

Query: Hello Doctor, I am a 39 year old male. My height is 6 feet and I weigh 81 kg. Right side of my left foot is having numbness though it is not 100% numb. The left side of the foot has little pain. I get a feeling that there is some blockage in the blood flow though it might not be the case. I am a reg...  Read Full »

I have chills, vomiting, and anxiety after stopping Gabapentin. Please help.

Query: Hi doctor, I have been taking Celexa 10 mg for two years. Recently, I was prescribed Gabapentin 100 mg twice daily, which I took for about a month, but started having stomach issues. So, I titrated it down to 100 mg a day for a week by myself and then stopped it. It has been almost three weeks and ...  Read Full »

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As content published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.